Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 265, NWS Atlanta, GA

May 10, 2005Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2005, 7:02 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 7:02 PM EDT (23:02 UTC)
Expired
May 10, 2005, 7:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Bleckley County, GA, Pulaski County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102302
SVRFFC
GAC023-235-102330-
/O.NEW.KFFC.SV.W.0265.050510T2302Z-050510T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOBLEY CROSSING...AND MOVING SOUTHEAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMPIRE...FRAZIER AND COCHRAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3248 8340 3235 8355 3223 8339 3237 8324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:35 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 10, 5:35 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 10 2005

.SHORT TERM...
THE UPPER LEVEL LOW ROTATING OVER NORTHEAST GEORGIA WILL CONTINUE
TO PROVIDE A TRIGGER FOR THUNDERSTORM DEVELOPMENT THROUGH THIS
EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE OVER PORTIONS OF
CENTRAL AND EAST GEORGIA.  MODELS ARE IN PRETTY GOOD AGREEMENT IN
THE SHORT TERM.  NAM/GFS DROP THE LOW SOUTHWARD ALONG THE
GEORGIA/SOUTH CAROLINA STATE LINE THROUGH TOMORROW MORNING AND
INTO NORTHEAST GEORGIA AS UPPER LEVEL RIDGING BUILDS INTO THE
SOUTHEAST.  MODELS SHOWING BEST SURFACE BASED INSTABILITY AND
CAPES OVER EAST CENTRAL GEORGIA THIS EVENING.  THE END OF THE WORK
WEEK WILL BE DRY AS UPPER LEVEL RIDGE AND SURFACE HIGH BUILDS OVER
THE SOUTHEAST.

.LONG TERM...
GFS INDICATING NEXT SHORT WAVE WILL DROP INTO GREAT LAKES AREA BY
SATURDAY AS UPPER LEVEL FLOW BEGINS TO SPLIT.  BY SUNDAY MORNING
THE SOUTHERN STREAM LOW BEGINS TO AFFECT THE SOUTHEAST...LINGERING
OVER THE FORECAST AREA THROUGH THE END OF THE FORECAST PERIOD.
THE ASSOCIATED SURFACE FRONT WASHES OUT OVER THE FORECAST AREA BUT
WILL PROVIDE ENOUGH FOCUS FOR SLIGHT CHANCE POPS DAYS 6 AND 7.

&&

.AVIATION...
UPPER LOW OVER EAST CENTRAL GEORGIA AND WEAK SURFACE TROUGH ACROSS
CENTRAL GEORGIA. ALTHOUGH MOST CONVECTION OVER SOUTH CAROLINA AND EAST
CENTRAL GEORGIA...THE AIR MASS REMAINS QUITE UNSTABLE OVER ALL THE
CWA AND WITH SOME OUTFLOW BOUNDARIES WANDERING AROUND THE AREA AND
STILL A LITTLE AFTERNOON HEATING COULD STILL SEE SOME ISOLATED
CONVECTION ELSEWHERE IN CWA THROUGH EVENING. HOWEVER SHOULD BE
DISSIPATING BY 01Z. GRADUAL DRYING ANTICIPATED AS LOW MOVES SLOWLY
EAST THROUGH WEDNESDAY. SKIES SHOULD GENERALLY BECOME CLEAR AFTER
02Z EXCEPT IN NORTHEAST GEORGIA WHERE SOME SC AND MID CLOUDS WILL
LINGER. VISIBILITIES GENERALLY 6+ EXCEPT 3-5 MILES FOG AND HAZE FROM
10-14Z. SURFACE WINDS MOSTLY NORTHWEST 3-6 KTS TONIGHT BUT BECOMING
NORTHEAST ON WEDNESDAY AT 5-8 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         60  83  61  84 /  30  20  10  10
ATHENS          61  84  61  85 /  30  20  10  10
GAINESVILLE     60  83  61  83 /  30  20  10  10
ROME            59  87  61  87 /  20  20  10  10
COLUMBUS        63  87  62  87 /  30  20  10  10
MACON           62  85  61  86 /  40  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

39/12/38
Hazardous weather outlook, May 10, 1:50 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT TUE MAY 10 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
150 PM EDT TUE MAY 10 2005

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY
EVENING...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS NORTH GEORGIA THIS
AFTERNOON WILL SLOWLY DROP SOUTHEAST THIS EVENING. SEVERAL WEAK
MESOSCALE BOUNDARIES ACROSS NORTH GEORGIA AND NORTH ALABAMA WILL ACT
AS THE INITIAL FOCUS FOR STORMS TO DEVELOP.

.PRIMARY HAZARD...
THE PRIMARY HAZARD THIS AFTERNOON WILL BE LARGE HAIL AND CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH A
FEW STORMS POSSIBLY REACHING SEVERE CRITERIA. THOUGH WIND FIELDS WILL
NOT BE CONDUCIVE TO SEVERE WEATHER...A VERY COOL AIR MASS ALOFT WILL
PROVIDE FOR AN UNSTABLE ATMOSPHERE THIS AFTERNOON AND EARLY EVENING.
CAPES ARE EXPECTED TO RISE TO AROUND 1500 WITH LIFTED INDICES OF
MINUS 4 TO MINUS 5.  THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE
ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS
BETWEEN 2 PM AND 8 PM EDT.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORM COVERAGE...
FULL SCALE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SEVERE WEATHER REPORTS CAN BE PROVIDED TO THE NATIONAL
WEATHER SERVICE BY CALLING OR THROUGH THE WEB AT WEATHER.GOV AND
CLICK ON GEORGIA.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, May 10, 5:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT TUE MAY 10 2005

GAZ056-058-102215-

541 PM EDT TUE MAY 10 2005

...SIGNIFICANT WEATHER ALERT FOR PEA SIZE HAIL AND 40 TO 50 MPH
WINDS IN SPALDING AND BUTTS COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOWALAGA...SOUTH OF THE LOCUST GROVE EXIT
ON I-75...MOVING SOUTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR POMONA IN SPALDING COUNTY. MOTORISTS ALONG I-75 BETWEEN
HIGH FALLS AND LOCUST GROVE SHOULD EXERCISE CAUTION AND SLOW DOWN.
Special weather statement, May 10, 5:53 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT TUE MAY 10 2005

GAZ083-084-096-097-102230-

553 PM EDT TUE MAY 10 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 630 PM
EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES EAST OF NICKLESVILLE TO
JEFFERSONVILLE...MOVING SOUTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY
630 PM EDT.
Special weather statement, May 10, 6:16 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE MAY 10 2005

GAZ059-070>072-102245-

616 PM EDT TUE MAY 10 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN JONES...MONROE...LAMAR AND JASPER COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HILLSBORO TO CHAPPEL...MOVING SOUTHEAST AT
15 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY
645 PM EDT.
Local storm report, May 10, 6:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             1 E DEEPSTEP            33.02N 82.95W
05/10/2005  0.75 INCH        WASHINGTON         GA   TRAINED SPOTTER

            PARTIALLY COVERING THE ROAD.

&&

EA
Special weather statement, May 10, 6:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE MAY 10 2005

GAZ019-020-030-102330-

652 PM EDT TUE MAY 10 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TAYLORSVILLE TO 5 MILES WEST OF ROME...
MOVING SOUTH AT 15 MPH.
Local storm report, May 10, 7:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 SE TRENTON            34.83N 85.46W
05/10/2005  1.75 INCH        DADE               GA   PUBLIC

0625 PM     HAIL             TRENTON                 34.87N 85.51W
05/10/2005  0.75 INCH        DADE               GA   TRAINED SPOTTER

0645 PM     HAIL             4 SE TRENTON            34.83N 85.46W
05/10/2005  1.75 INCH        DADE               GA   PUBLIC

            FROM SECOND STORM

&&

SN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:50 PM EDTSevere Thunderstorm WarningFFCPutnam25 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes29 min
May 10, 4:12 PM EDTSevere Thunderstorm WarningFFCJones33 min
May 10, 4:15 PM EDTSevere Thunderstorm WarningFFCBaldwin30 min
May 10, 4:28 PM EDTSevere Thunderstorm WarningFFCGlascock, Washington32 min
May 10, 4:59 PM EDTSevere Thunderstorm WarningFFCWashington31 min
May 10, 5:27 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington33 min
May 10, 5:45 PM EDTSevere Thunderstorm WarningFFCWalker45 min
May 10, 6:25 PM EDTSevere Thunderstorm WarningFFCDade, Walker42 min
May 10, 6:39 PM EDTSevere Thunderstorm WarningFFCChattooga51 min
May 10, 6:49 PM EDTSevere Thunderstorm WarningFFCJones26 min
May 10, 7:26 PM EDTSevere Thunderstorm WarningFFCTwiggs34 min
May 10, 7:27 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette29 min
May 10, 7:33 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd45 min
May 10, 7:40 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield50 min
May 10, 7:46 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas24 min
May 10, 7:51 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.